Alert archive / Florida / Freeze Warnings in 2010
Freeze Warning 21, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze warning at Mar 6, 2010, 3:19 PM EST for Sumter County, Florida. It took effect at Mar 7, 2010, 4:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2010, 3:19 PM EST (20:19 UTC)
- In effect from
- Mar 7, 2010, 4:00 AM EST
- Expired
- Mar 7, 2010, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -145 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS72 KTBW 062019 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 319 PM EST SAT MAR 6 2010 ...SUBFREEZING TEMPERATURES EXPECTED ACROSS THE NATURE COAST SUNDAY MORNING... .COLD AND DRY HIGH PRESSURE WILL CONTINUE ACROSS THE AREA WITH MOSTLY CLEAR CONDITIONS AND LIGHT WINDS...ALLOWING FOR A FEW HOURS OF SUBFREEZING TEMPERATURES TONIGHT. FLZ039-042-043-048-071300- /O.NEW.KTBW.FZ.W.0021.100307T0900Z-100307T1300Z/ LEVY-CITRUS-SUMTER-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL 319 PM EST SAT MAR 6 2010 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY. WITH THE COLD AIR MASS IN PLACE...MOSTLY CLEAR SKIES AND LIGHT WINDS OVERNIGHT...MINIMUM TEMPERATURES WILL FALL INTO THE UPPER 20S TO AROUND 30 SUNDAY MORNING. TEMPERATURES SHOULD REMAIN BELOW FREEZING FOR THREE TO FOUR HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Mar 6, 3:08 PM EST, 11 minutes earlier.
Area forecast discussion, Mar 6, 3:08 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
308 PM EST SAT MAR 6 2010
.SHORT TERM (TONIGHT-MONDAY)...COOL AND DRY HIGH PRESSURE IS IN
PLACE ACROSS THE AREA FROM THE NW. THE HIGH PRESSURE CENTER WILL
GRADUALLY SETTLE SOUTHEAST TO ACROSS THE AREA BY MONDAY.
TEMPERATURES AND HUMIDITIES WILL SLOWLY MODERATE A BIT OVER THE NEXT
COUPLE OF DAYS AS THE HIGH MOVES INTO THE REGION. TEMPS TONIGHT WILL
AGAIN REACH FREEZING ACROSS THE NATURE COAST FOR A FEW HOURS AND
WILL ISSUE A FREEZE WARNING FOR THAT AREA. LOWS ARE EXPECTED IN THE
UPPER 20S NORTH...WITH MID 30S TO LOWER 40S ELSEWHERE. LOWS SUNDAY
NIGHT WILL BE AROUND FREEZING NORTH AND AROUND 40 TO THE UPPER 40S
CENTRAL AND SOUTHERN AREAS. HIGH TEMPERATURES WILL WARM FROM AROUND
70 NORTH AND ALONG THE COAST TO THE MID 70S INLAND CENTRAL AND SOUTH
ON SUNDAY...TO THE LOWER TO MID 70S ACROSS THE AREA MONDAY
AFTERNOON.
.LONG TERM (MONDAY NIGHT-SATURDAY)...SURFACE HIGH PRESSURE WILL MOVE
INTO THE WESTERN ATLANTIC TUESDAY WITH SOUTHEAST RETURN FLOW ACROSS
THE REGION BRINGING WARM MOIST AIR BACK INTO THE AREA. SHORT WAVE
OVER THE CENTRAL U.S. WILL MOVE NORTHEAST TOWARD THE GREAT LAKES
WITH A WARM FRONT LIFTING OVER NORTH FLORIDA AND THE SOUTHEAST U.S.
DURING MIDWEEK. THIS WILL BRING A CHANCE OF SHOWERS OVER THE NATURE
COAST WEDNESDAY NIGHT WITH A SLIGHT CHANCE OF SHOWERS ELSEWHERE AS A
WEAK SURFACE LOW PRESSURE AND UPPER LEVEL SHORT WAVE MOVE ACROSS THE
SOUTHEAST U.S. AND NORTH FLORIDA. BOUNDARY LAYER WINDS WILL SHIFT TO
SOUTHWEST KEEPING WARM MOIST AIR OVER THE FORECAST AREA THURSDAY AND
THURSDAY NIGHT AS A STRONGER UPPER LEVEL DISTURBANCE DIGS OVER THE
THE LOWER MISSISSIPPI VALLEY. A STRONG COLD FRONT ASSOCIATED WITH
THIS SYSTEM WILL MOVE ACROSS THE EASTERN GULF OF MEXICO AND FLORIDA
THURSDAY NIGHT WITH A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF
THUNDERSTORMS AHEAD OF AND ALONG THE BOUNDARY. A SECONDARY COLD
FRONT WILL MOVE ACROSS THE REGION DURING FRIDAY WITH ANOTHER SURGE
OF COOLER DRIER AIR MOVING BACK INTO FLORIDA. TIMING AND STRENGTH OF
THESE SYSTEMS CONTINUES TO VARY BETWEEN THE MODELS...SO HAVE
GENERALLY LEFT FORECAST AS IS AT THIS TIME. TEMPERATURES MONDAY
NIGHT THROUGH THURSDAY NIGHT SHOULD BE NEAR NORMAL...THEN TURNING
COOLER FOR FRIDAY INTO SATURDAY.
&&
.AVIATION...VFR CONDITIONS EXPECTED THROUGH SUNDAY.
&&
.MARINE...WINDS AND SEAS WILL REMAIN FAIRLY LIGHT THROUGH THE PERIOD
UNDER HIGH PRESSURE. THE PRESSURE GRADIENT WILL TIGHTEN A BIT AT THE
END OF THE PERIOD LATE WEDNESDAY INTO THURSDAY AHEAD OF A LOW
PRESSURE SYSTEM MOVING THROUGH THE MID-WEST STATES. WILL MONITOR
THIS OVER THE NEXT COUPLE OF DAYS FOR POSSIBLE ADVISORIES.
&&
.FIRE WEATHER...RED FLAG WARNING WILL CONTINUE THROUGH 6PM THIS
EVENING. DRY CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK AS THE
HIGH PRESSURE CENTER SETTLES SE ACROSS THE REGION. A RED FLAG
WARNING WILL BE IN EFFECT FOR ALL COUNTIES FOR SUNDAY AFTERNOON AND
HAVE RAISED A WATCH FOR ALL COUNTIES EXCEPT PINELLAS FOR MONDAY
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 43 70 48 72 / 0 0 0 0
FMY 42 74 48 77 / 0 0 0 0
GIF 42 70 45 74 / 0 0 0 0
SRQ 40 69 45 72 / 0 0 0 0
BKV 31 70 34 73 / 0 0 0 0
SPG 49 68 54 70 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
RED FLAG WARNING FROM 11 AM TO 6 PM EST SUNDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
FREEZE WARNING FROM 4 AM TO 8 AM EST SUNDAY FOR CITRUS-HERNANDO-
LEVY-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM/AVIATION...69/CLOSEHazardous weather outlook, Mar 6, 4:34 AM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 434 AM EST SAT MAR 6 2010 FLZ039-042-043-048>052-055>057-060>062-065-062145- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 434 AM EST SAT MAR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITIES WILL FALL TO NEAR 20 PERCENT AWAY FROM THE IMMEDIATE COAST TODAY RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE REGION. ...EXCESSIVE COLD IMPACT... TEMPERATURES WILL DROP TO NEAR FREEZING AGAIN TONIGHT MAINLY NORTH OF THE TAMPA BAY REGION. IT SHOULD NOT BE AS COLD AS LAST NIGHT... AND A FREEZE WARNING IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE WITH A COLD FRONT ON THURSDAY. IT DOES NOT LOOK LIKE STORMS WILL BE STRONG OR SEVERE. ...WIND AND SEA IMPACT... SOUTHEAST WINDS WILL INCREASE AHEAD OF A COLD FRONT ON WEDNESDAY...THEN SHIFT TO THE NORTHWEST BEHIND THE FRONT BY THURSDAY NIGHT OR FRIDAY. WINDS MAY EXCEED 20 KNOTS DURING THIS TIME WITH SEAS OF 7 FEET OR GREATER. ...FIRE WEATHER IMPACT... VERY DRY AIR WILL CONTINUE SUNDAY AND MONDAY RESULTING IN RED FLAG CONDITIONS BOTH AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:51 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 22 hr |
| Mar 6, 3:51 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 26 hr |
Nearby
Freeze Warnings in Florida, 2010Every freeze warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.